Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 365, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 9, 2007, 8:35 PM CDT for Garfield County, Nebraska. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2007, 8:35 PM CDT (01:35 UTC)
- Expired
- Aug 9, 2007, 9:00 PM CDT
- In force
- 25 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Garfield County, NE
The radar
The North Platte radar (KLNX), 129 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 8:44 PM CDT | TSTM WND GST 60 | 19 Nne Burwell, NE | SLIGHT EAVES/ROOF DAMAGE BY TSTM WINDS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 3:59 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1336 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 2635 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 100134 SVRLBF NEC071-100200- /O.NEW.KLBF.SV.W.0365.070810T0135Z-070810T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 835 PM CDT THU AUG 9 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 900 PM CDT * AT 833 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR HIGHWAY 11 MILE MARKER 110...OR ABOUT 19 MILES NORTH OF BURWELL... AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHEASTERN GARFIELD COUNTY AT 850 PM CDT LAT...LON 4207 9918 4191 9917 4176 9879 4206 9876 $$ SPRINGER
2 follow-up statements
000 WWUS53 KLBF 100146 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 846 PM CDT THU AUG 9 2007 NEC071-100200- /O.CON.KLBF.SV.W.0365.000000T0000Z-070810T0200Z/ GARFIELD NE- 846 PM CDT THU AUG 9 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTHEASTERN GARFIELD COUNTY... AT 843 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES EAST OF HIGHWAY 11 MILE MARKER 110...OR ABOUT 19 MILES NORTHEAST OF BURWELL...MOVING EAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHEASTERN GARFIELD COUNTY AT 900 PM CDT DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4207 9918 4191 9917 4176 9879 4206 9876 $$ SPRINGER
000 WWUS53 KLBF 100204 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 903 PM CDT THU AUG 9 2007 NEC071-100213- /O.EXP.KLBF.SV.W.0365.000000T0000Z-070810T0200Z/ GARFIELD NE- 903 PM CDT THU AUG 9 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GARFIELD COUNTY EXPIRED AT 900 PM CDT... AT 900 PM CDT...NORTH PLATTE DOPPLER RADAR INDICATED THAT THE STRONGEST PORTION OF THE STORM HAD MOVED EAST OUT OF THE COUNTY. HOWEVER...VERY HEAVY RAIN AND GUSTY WINDS TO 50 MPH ARE STILL POSSIBLE IN EASTERN GARFIELD COUNTY THROUGH 930 PM CDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING FOR NORTHWESTERN NEBRASKA. LAT...LON 4207 9918 4191 9917 4176 9879 4206 9876 $$ JWS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 7:35 PM CDT, 1 hour earlier.
Area forecast discussion, Aug 9, 7:35 PM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
735 PM CDT THU AUG 9 2007
.UPDATE...
UPDATED TO INCLUDE ISOLD TSRA IN SWRN ZONES. RADAR SHOWS STORMS
MOVING ACROSS FROM CO HOLDING TOGETHER ENOUGH TO INCLUDE.
STRONGEST STORMS IN THE NC IN BETTER MOISTURE AXIS NOW AND HAVING
NO TROUBLE PRODUCING SVR WX. WILL HAVE TO WATCH THOSE AND WEAK
TSRA IN SW AS LLJ INCREASES...WHICH AREA VWPS AND PROFILERS
INDICATING STARTING TO COME UP ATTM.
&&
.PREV DISCUSSION... /ISSUED 325 PM CDT THU AUG 9 2007/
SYNOPSIS...
AT 19Z...A SURFACE TROUGH OR DRY LINE SEPARATED 50F DEWPOINTS
FROM 65F. THIS FEATURE WAS LINED UP ALONG A LINE FROM PINE
RIDGE...THROUGH THEDFORD TO SIDNEY. THE SATELLITE DERIVED TOTAL
PRECIPITABLE SUPPORTED THIS LOCATION AS WELL. IN THE UPPER
LEVELS...RADAR DERIVED 700MB WIND AND WIND PROFILERS SHOWED AN UPPER
RIDGE HAD BECOME CENTERED ALONG THE TEXAS-OKLAHOMA RED RIVER
VALLEY.
SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT.
THE DRY LINE OVER WESTERN NEBRASKA IS EXPECTED TO BE THE FOCUS
FOR THUNDERSTORM DEVELOPMENT FOR THE NEXT TWO DAYS. IN THE PANHANDLE
WHERE BOUNDARY LAYER RELATIVE HUMIDITY IS VERY LOW...ONLY LIGHT RAIN
AMOUNTS ARE EXPECTED.
THE BIG NEWS OVER THE NEXT COUPLE OF DAYS IS HEAT. TEMPERATURES
IN NORTHWEST NEBRASKA WILL BE AT OR ABOVE 100F WITH 95-100F OVER
OTHER AREAS. IN NORTH CENTRAL NEBRASKA EAST OF AINSWORTH AND
THEDFORD...SURFACE DEWPOINTS IN THE MID 60S TO LOWER 70S WILL RAISE
HEAT INDICES TO NEAR 105. HOWEVER...SINCE TEMPERATURES AT NIGHT WILL
BE 75 OR BELOW...AN ADVISORY WILL NOT BE NEEDED.
LONG TERM...SUNDAY THROUGH THURSDAY.
THE MEDIUM AND LONG RANGE SIMULATIONS ARE STILL IN AGREEMENT
WITH THEIR HANDLING OF THE UPPER HIGH. STILL...THE CURRENT PATTERN
HAS BEEN QUITE PERSISTENT. THIS RAISES THE UNCERTAINTY SOME. SINCE
THE RUN-TO-RUN CONSISTENCY HAS BEEN PRETTY GOOD...OUR CONFIDENCE IN
THE FORECAST IS MODERATE TO HIGH. THE NET RESULT IS THAT THE UPPER
HIGH MIGRATES WESTWARD FROM ITS CURRENT POSITION. VERY WARM MID-
TROPOSPHERIC AIR WORKS ITS WAY INTO THE CENTRAL AND NORTHERN PLAINS.
THIS WILL RESULT IN SURFACE TEMPERATURES WELL ABOVE NORMAL IN
CENTRAL AND WESTERN NEBRASKA AND A FAIRLY STRONG CAP TO VERTICAL
MOTION. IF THE SURFACE DEWPOINTS ARE LOW ENOUGH...SAY AT OR BELOW
60F...HIGHS AT OR ABOVE 100 ARE POSSIBLE. AT THIS TIME...95-100
LOOKS REASONABLE FOR NEARLY ALL OF WESTERN AND NORTH CENTRAL
NEBRASKA SUNDAY THROUGH TUESDAY. ALSO...WITH LOWER DEWPOINTS
LIKELY...NIGHTS SHOULD BE MORE REASONABLE WITH LOWS IN THE LOW TO
MID 60S WEST TO NEAR 70 IN NORTH CENTRAL NEBRASKA. IT APPEARS THAT A
FRONT WILL COME THROUGH WEDNESDAY. THIS RAISES THE POSSIBILITY OF
THUNDERSTORMS ONCE AGAIN AND WILL OPEN THE WAY FOR SLIGHTLY LOWER
TEMPERATURES.
AVIATION...
ISOLATED THUNDERSTORM ACTIVITY IS THE PRIME CONCERN
TODAY...MAINLY IN NORTH CENTRAL NEBRASKA THROUGH 2Z TONIGHT.
OTHERWISE NO CIGS AND VFR CONDITIONS ARE EXPECTED. WINDS WILL
REMAIN UP OVERNIGHT AND DEW POINT SPREADS SUFFICIENT SUCH THAT
WIDESPREAD FOG IS NOT EXPECTED TO DEVELOP AGAIN FRIDAY MORNING.
FIRE WEATHER...
IN NORTHWEST NEBRASKA...FIRE ISSUES ARISE WITH LOW HUMIDITY
VALUES AT OR BELOW 15 PERCENT. ISOLATED THUNDERSTORM DEVELOPMENT IS
A POSSIBILITY FRIDAY AFTERNOON ALONG THE DRY LINE AS IT SURGES INTO
THE NORTHEAST PANHANDLE...RAISING THE POSSIBILITY OF DRY LIGHTNING
IN THE INITIAL STAGES. HOWEVER...WIND IS EXPECTED TO BE 15 TO 20 MPH
WHICH IS BELOW WARNING CRITERIA. STILL...WITH THE POTENTIAL FOR DRY
LIGHTNING...A FIRE WEATHER WATCH WOULD BE APPROPRIATE.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR FIRE WX ZONE NEZ204.
&&
69Hazardous weather outlook, Aug 9, 4:30 PM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 430 PM CDT THU AUG 9 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-102130- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 430 PM CDT THU AUG 9 2007 /330 PM MDT THU AUG 9 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING...NORTH OF HIGHWAY 2 FROM HYANNIS TO BROKEN BOW. VERY WARM DAYTIME TEMPERATURES AND UNSTABLE AIR ALOFT WILL COMBINE WITH A DRYLINE AND A WARM FRONT TO PRODUCE SCATTERED THUNDERSTORMS THIS EVENING. A FEW OF THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS...ALONG WITH HEAVY RAIN. OTHER...MORE WIDELY SCATTERED THUNDERSTORMS...ARE POSSIBLE SOUTH OF HIGHWAY 2...HOWEVER WARM TEMPERATURES ALOFT ARE EXPECTED TO KEEP THESE STORMS BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AS A LOW PRESSURE SYSTEM MOVES ONTO THE NORTHERN PLAINS FRIDAY ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER NORTH CENTRAL NEBRASKA...EAST OF A LINE FROM VALENTINE TO BROKEN BOW. A FEW OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. A SECOND SIGNIFICANT HAZARD WHICH WILL BE WITH US THIS WEEK IS THE HEAT. TEMPERATURES WILL BE NEAR THE CENTURY MARK EACH DAY...THIS WEEK...AND PERSONS WORKING OUTDOORS WILL WANT TO MODIFY THEIR ACTIVITIES...AND TAKE COMMON SENSE PRECAUTIONS TO PROTECT THEMSELVES FROM THE DANGER OF HEAT EXHAUSTION AND HEAT STROKE. IN ADDITION...WITH RELATIVE HUMIDITIES LOWERING IN THE WEST AND THE HOT TEMPERATURES...THE FIRE WEATHER THREAT WILL BE INCREASING INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING OVER PORTIONS OF NORTH CENTRAL NEBRASKA. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JWS
In the hours before
Local storm report, Aug 9, 6:19 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
619 PM CDT THU AUG 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM TSTM WND GST 25 W AINSWORTH 42.55N 100.35W
08/09/2007 E60.00 MPH CHERRY NE LAW ENFORCEMENT
TSTM GUSTS GREATER THAN 60 MPH TREE LIMBS
BROKEN...CORRECTION FOR TIME...
&&
MBYRDLocal storm report, Aug 9, 6:39 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
639 PM CDT THU AUG 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL 3 E EMMET 42.48N 98.75W
08/09/2007 E0.88 INCH HOLT NE TRAINED SPOTTER
&&
SPRINGERLocal storm report, Aug 9, 6:45 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
645 PM CDT THU AUG 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM TSTM WND GST 2 NE JOHNSTOWN 42.59N 100.03W
08/09/2007 E60 MPH BROWN NE PUBLIC
&&
MBYRDLocal storm report, Aug 9, 7:18 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
718 PM CDT THU AUG 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM HAIL EMMET 42.48N 98.81W
08/09/2007 E1.75 INCH HOLT NE LAW ENFORCEMENT
&&
MBYRDLocal storm report, Aug 9, 7:40 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
740 PM CDT THU AUG 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 5 S SPRINGVIEW 42.75N 99.75W
08/09/2007 E0.88 INCH KEYA PAHA NE PUBLIC
TSTM WIND GUSTS EST 60MPH
&&
MBYRDLocal storm report, Aug 9, 8:14 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
814 PM CDT THU AUG 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM HAIL ONEILL 42.46N 98.65W
08/09/2007 E1.75 INCH HOLT NE LAW ENFORCEMENT
&&
MBYRDThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:19 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 41 min |
| Aug 9, 7:26 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 34 min |
| Aug 9, 7:43 PM CDT | Tornado Warning | LBF | Holt | 32 min |
| Aug 9, 7:56 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 64 min |
| Aug 9, 8:06 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 54 min |
| Aug 9, 8:12 PM CDT | Tornado Warning | LBF | Holt | 33 min |
| Aug 9, 8:35 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 40 min |
| Aug 9, 8:40 PM CDT | Tornado Warning | LBF | Holt | 35 min |
| Aug 9, 9:07 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 38 min |
| Aug 9, 10:18 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt | 27 min |
| Aug 10, 1:10 AM CDT | Severe Thunderstorm Warning | LBF | Holt | 50 min |
| Aug 10, 1:20 AM CDT | Tornado Warning | LBF | Holt | 41 min |
| Aug 10, 2:40 AM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 35 min |
| Aug 10, 4:00 AM CDT | Red Flag Warning | LBF | Arthur, Cherry, Deuel, Garden, Grant, Keith and 1 more | 18 hr |
| Aug 10, 12:13 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 25 min |
| Aug 10, 5:54 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 51 min |
| Aug 10, 6:45 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.